Jump to content
Important Survey - Please Participate ×

Quick tolerance...should I reinstate?


[Ta...]

Recommended Posts

I was prescribed .25 twice a day for 2 1/2 months.  I saw that my body grew a quick tolerance to the medication and I was experiences WD in between pills.  I quit CT.  I am currently struggling with symptoms of WD.  Is it better for those of us the grow a quick tolerance to quit CT. 

 

I am going to add because of genetics.  My mom was prescribed the same medication a year ago.  She is still taking the same level and she had really gone downhill.  We thought it was parkinsons (no parkinsons meds have helped) but NOW I REALIZE it is this medication.  She has grown tolerance to her level of medication probably early after it was prescribed. 

 

Don't worry...I will talk with my doctor.  What are your thoughts on those of us who have a quick tolerance to this medication.  Do you think a slow taper would work as well on us?  Are we more of the candidates for CT? Have you had this problem of quick tolerance. 

Link to comment
Share on other sites

I was given ativan for a supposed inner ear issue. It was later determined that I didn't have this condition. Yes, tolerance can occur quickly for some people, it did for me, within 6 weeks. I did stop cold turkey at the direction of my doctor for a vestibular wellness test. It was pretty awful, I was terribly ill.

 

In my case, no one recognized that I was going through withdrawal. I had many medical tests including a brain MRI because I could barely walk, I had to hold on to the walls. 

 

I later saw a psychiatrist because I didn't know what was wrong, my doctor even said he didn't know what was wrong.

 

Long story short, after a period of time off, I was given clonazepam, a really awful and strong benzo.

 

I'm personally not in favor or reinstatement, I wish I had never done it. If your symptoms are tolerable, I would wait it out. 

 

Your mother is a different story, she has taken the medication for a long time and due to her age, if she wishes to withdraw, a very slow taper would be the best way to go. 

 

pianogirl  :smitten:

Link to comment
Share on other sites

Just my opinion, but if you already experienced tolerance, it is possible that reinstating will not give you the relief you want.  If you do reinstate, do so to a much lower dose than what you were taking.  I was on benzos for much longer than you and I reinstated after reaching tolerance, and tapering quickly, and it took my over a year to get some relief from my reinstatement. In my opinion, it will just take a bunch of time to reinstate, feel somewhat better, and then taper.  So considering you were only on them for a few months, I wouldn't reinstate if I were you.

 

Your Mom will probably need to do a very slow taper, if she wishes to get off them.  Good luck to you, whatever you decide.

Link to comment
Share on other sites

So sorry about you and your Mom. You probably know this, but DAO enzyme activity that tears apart certain drugs can be genetically high or low. You and your Mom sound like "fast metabolisers." Many drugs work not just by the first pass of tearing down, but have active metabolites.  That's one of the reasons some have longer half-lives. Folks like yourself get little of that benefit as your body tears everything down rapidly.

 

I do not have a good answer for you as it's such a hard situation. I have no experience with CT. Depending on the severity of symptoms, a possible solution could be to look at longest acting drugs at lowest doses. It wouldn't stop the WD, but may slow it to a more manageable level. Couldn't say.

 

I always circle back to a few key supplements. It saved me during two tapers. I'm a slow metaboliser so I get the opposite problem. I also "feel" the slightest change quite acutely. For your poor Mom, the jerky movements and poor coordination sound similar to a counterfeit stiff person syndrome that many get due to high glutamate causing excessive nerve firing.

 

Not medical advice, just what I've done: Taurine is a pseudo amino acid that has natural anti-seizure properties and has been found to lower glutamate in samples of cerebrospinal fluid. It has stopped the shaking in 30 minutes for me at doses of 250-500mg. *Lowers blood sugar so need to take around food.

Be advisable to check Mom's BS anyway as glutamate can cause hypoglycemia due to its effects on the insulin cells of the pancreas. Hypoglycemia will cause shaking and initiate mental issues due to the adrenalin surge it produces. I used Vitamin C and non-flush niacin on a set schedule like x3-x5/day during acute episodes with more as needed. They do a number of things to help lessen the WD. Check my other posts.

 

Free help is to do a keto diet. The movie "First, Do No Harm" chronicles seizure patients being treated successfully at John Hopkins with a keto diet.

 

Tough call, but I'm not sure that even a longer acting drug will provide any relief. It may be some trial and error. Sounds like reinstating the .25mg may be futile. Up to  you, but depending on the severity, you may want to continue as is and do supportive measures. Please keep us posted.

Link to comment
Share on other sites

I really do appreciate your thoughts and answers on this forum.  I'm just so happy I found all of you.  My gut is telling me to continue with the course of Cold Turkey.  My recovery may take longer but I see the state of my poor sweet mom.  All this time we thought it was parkinsons.  I truly believe this evil pill did all of this havoc on her body.  She is in her 70s and very sick.  I don't think WD would be wise for her.  Thank you again!!!!
Link to comment
Share on other sites

×
×
  • Create New...